MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-039
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: the device was discarded, thus no investigation could be completed.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra), a right ventricular (rv) and a left ventricular (lv) lead due to a pseudomonas infection.A spectranetics lead locking device (lld) was inserted into the lv lead to provide traction.The physician attempted removal of the lv lead by first using a spectranetics 12f glidelight laser sheath but encountered stalled progress in the clavicle region.He then upsized to a 14f glidelight device, but made just slight progress in the subclavian vein.The physician switched efforts to the ra lead and the ra lead was successfully removed with use of the 14f glidelight device.Attempts were then made to remove the rv lead but encountered stalled progress.The physician switched tools to a spectranetics 11f tightrail rotating dilator sheath and the rv lead was successfully removed.The physician then attempted removal of the lv lead again, using the 14f glidelight device, and was able to advance to the coronary sinus os.Without lasing, the physician attempted to advance the glidelight device into the coronary sinus mechanically to remove the last 6-7 cm of the lv lead, but the device would not advance past the coronary sinus os.The physician held traction for over 5 minutes with no movement.After discussions with the cardiovascular (cv) surgeon, he again tried traction for several minutes with no movement.He decided to keep the glidelight device in the os, hold it static, and attempt to pull the lead into the glidelight device, now lasing at a fluence of 60/60.The lead slowly moved into the glidelight device and after the proximal electrode went into the laser, the lv lead freed, with the last 4 cm of the lead coming into the sheath rapidly.Immediately the patient's blood pressure dropped.Rescue efforts began immediately, including bypass and sternotomy.A coronary sinus perforation was discovered and was successfully repaired.It was reported the patient was extubated the next afternoon and was awake, talking and doing well.This report captures the lld providing traction to the lv lead when the coronary sinus perforation occurred.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12615978
Report Number1721279-2021-00187
Device Sequence Number1453344
Product Code DRB
UDI-Device Identifier00813132023058
UDI-Public(01)00813132023058(17)221027(10)FLJ20K26A
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K043401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Model Number518-039
Device Catalogue Number518-039
Device Lot NumberFLJ20K26A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Initial Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0293 RV ICD LEAD; BOSTON SCIENTIFIC 4471 RA PACING LEAD; BOSTON SCIENTIFIC 4671 LV LEAD; SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age70 YR
Patient Weight140